Back to Ask the Diabetes Team Ask the Diabetes Team

From South Williamsport, Pennsylvania, USA:

Our 6 year old son has had Type 1 diabetes for 15 months. Over the past several months, we have experienced many instances of his glucose levels being low at lunch (less than 80) and high at dinner (200+). We've discussed this with our nurse educator and have been told his morning Humalog (H) is getting used up too fast and his N then kicks in to cover lunch and therefore no insulin is left to cover afternoon snack. We make adjustments with his insulin that work for a few days, but then the problem recurs but not everyday. His current dose is 6 1/2 N and 3 1/2 H in the morning. What could be causing the insulin to act this way? And do you have any suggestion to stop this occurrence?


One possibility is that if he is dropping at lunch, then he is rebounding to be high in the afternoon, with treatment for the hypo. Have you tried reducing the Humalog? Low sugars at lunch may mean he is actually getting too much Humalog in the morning.

Discuss this with your diabetes team.


Original posting 14 Jul 2000
Posted to Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:12
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.